Alert archive / New York / Special Weather Statements in 2012

Special Weather Statement, NWS Buffalo, NY

July 15, 2012Cattaraugus County, New York

NWS Buffalo, NY issued this special weather statement at Jul 15, 2012, 11:29 AM EDT for Cattaraugus County, New York. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 15, 2012, 11:29 AM EDT (15:29 UTC)
Expired
Jul 15, 2012, 12:00 PM EDT
In force
31 min
Issued by
NWS Buffalo, NY

County Cattaraugus County, NY

The radar

The Buffalo radar (KBUF), 84 km from the middle of the area, began a volume at 15:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 3.5 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2012-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1061 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2012-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1061 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
691 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

944 
WWUS81 KBUF 151529
SPSBUF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1129 AM EDT SUN JUL 15 2012

NYZ019-020-151600-
CATTARAUGUS NY-CHAUTAUQUA NY-
1129 AM EDT SUN JUL 15 2012

...A THUNDERSTORM WITH GUSTY WINDS AND HEAVY RAIN...

* AT 1119 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  THUNDERSTORM CAPABLE OF PRODUCING GUSTY WINDS UP TO 35 MPH...AND
  VERY HEAVY RAIN.  THIS STORM WAS LOCATED NEAR FALCONER...AND MOVING
  EAST AT 30 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  GERRY...
  ELLINGTON...
  CONEWANGO...
  CHERRY CREEK...
  RANDOLPH...
  SALAMANCA...

THIS STORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...AND COULD CAUSE 
LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.

LAT...LON 4233 7860 4204 7858 4208 7936 4224 7936

$$
AR

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jul 15, 11:07 AM EDT, 22 minutes earlier.

Area forecast discussion, Jul 15, 11:07 AM EDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1107 AM EDT SUN JUL 15 2012

.SYNOPSIS...
A SOUTHWESTERLY FLOW WILL BRING INCREASINGLY HUMID AIR INTO THE
REGION TODAY ALONG WITH SOME SHOWERS AND THUNDERSTORMS. A FEW STORMS
WILL CONTAIN LOCALLY HEAVY RAINFALL...BUT ANY HEAVIER RAIN AMOUNTS
WILL BE SPOTTY. A RIDGE OF HIGH PRESSURE WILL BUILD INTO THE LOWER
GREAT LAKES MONDAY WITH MAINLY DRY CONDITIONS.

&&

.NEAR TERM /THROUGH TONIGHT/...
TODAY THERE WILL BE SOME SPOTTY HEAVY RAIN AS CONVECTION MOVES
SLOWLY ACROSS THE AREA...HOWEVER COVERAGE OF THE BETTER RAINS WILL
BE TOO SPARSE TO OFFER MUCH RELIEF TO THE ONGOING DROUGHT. AS IS
OFTEN THE CASE...MODEL GUIDANCE IS STRUGGLING A BIT WITH
CONVECTION...WITH A FAIR SPREAD OF QPF SOLUTIONS BETWEEN THE
NAM/RGEM/GFS/EUROPEAN/SREF. THE HRRR HAS ALSO BEEN INCONSISTENT RUN
TO RUN ON SPECIFICS.

TWO MAIN AREAS OF RAIN ARE MOVING THROUGH THE AREA THIS MORNING. THE
FIRST IS NOW MOVING INTO CENTRAL NY AND OUT OF OUR CWA...WITH A
SECOND AREA OF SHOWERS MOVING INTO WESTERN NY. BOTH OF THESE AREAS
ARE WEAKENING IN INTENSITY AND AREAL COVERAGE...EXCEPT FOR THE
PORTION MOVING THROUGH CHAUTAUQUA COUNTY. EXPECT THIS TREND TO
CONTINUE THROUGH EARLY AFTERNOON...WITH HEAVY RAIN CONFINED TO THE
WESTERN SOUTHERN TIER...AND MUCH LIGHTER SHOWERS FOR THE REST OF THE
AREA. THE NORTH COUNTRY WILL REMAIN DRY THROUGH EARLY AFTERNOON
BEFORE A FEW SHOWERS POP UP LATER ON.

AS HAS BEEN THE CASE THE PAST TWO DAYS...THE FLOW ALOFT WILL BE
FAIRLY LIGHT. HOWEVER...TODAY THE PRECIPITABLE WATER VALUES WILL BE
SIGNIFICANTLY GREATER...BETWEEN 1.75 INCHES AND 2.00 INCHES. WITH
ANOMALOUSLY HIGH MOISTURE AVAILABLE IN THE COLUMN AND RELATIVELY
SLOW STORM MOTION...ANY OF THE STRONGER STORMS WILL LAY DOWN SOME
HEAVY RAIN IN ISOLATED AREAS WITH LOCAL AMOUNTS OF SEVERAL INCHES.
DESPITE THE LOCALLY HEAVY RAIN...MOST LOCATIONS WILL SEE LESS THAN A
QUARTER INCH WHICH WILL DO LITTLE OR NOTHING TO ALLEVIATE THE
PARCHED SOIL CONDITIONS.

THE UPPER TROF WILL SLOWLY MOVE ACROSS THE REGION BY THIS
EVENING...BUT BY THIS TIME...DRIER AIR SHOULD BE IN PLACE IN THE
BOUNDARY LAYER...SO SHOWER AND THUNDERSTORMS SHOULD TAPER OFF
AND/OR EXIT EAST. THE WEAK FRONTAL BOUNDARY ASSOCIATED WITH THE
TROF WILL NOT ACTUALLY CROSS THE REGION TONIGHT. THIS WILL KEEP
MOIST AIR IN PLACE...AND DEPENDING ON RAINFALL TODAY COULD RESULT
IN AREAS OF FOG TONIGHT.

TEMPERATURES WILL BE A BIT COOLER TODAY THAN THEY WERE
YESTERDAY...HOWEVER INCREASED MOISTURE WILL MAKE IT FEEL MORE MUGGY.
HIGHS SHOULD BE IN THE LOWER 80S NORTH OF THE THRU-WAY...BUT MAY
STAY IN THE UPPER 70S IN THE SOUTHERN TIER WHERE CLOUDS AND SHOWERS
SHOULD LIMIT TEMPERATURES A BIT. FOR TONIGHT...LOWS WILL RANGE FROM
THE LOWER 60S IN THE SOUTHERN TIER...TO AROUND 70 IN THE
BUFFALO/ROCHESTER METRO AREAS.

&&

.SHORT TERM /MONDAY THROUGH WEDNESDAY/...
DURING THE COURSE OF MONDAY...THE AXIS OF A WEAK UPPER LEVEL TROUGH
DRAPED FROM THE NEW ENGLAND COAST TO THE MID ATLANTIC STATES WILL
SLIDE OUT TO SEA...ALLOWING THE LEADING EDGE OF BROAD/FLAT UPPER
RIDGING TO EDGE NORTHEAST INTO THE LOWER LAKES. MEANWHILE AT THE
SURFACE...LINGERING WEAK TROUGHINESS ACROSS THE LOWER LAKES AT THE
START OF THE DAY WILL ALSO SLIDE EASTWARD...GIVING WAY TO MODEST LOW
LEVEL RIDGING DURING THE AFTERNOON.

GIVEN THESE DEVELOPMENTS...EXPECT THAT MONDAY SHOULD LARGELY BE
ANOTHER DRY AND HOT/HUMID DAY...WITH 850 MB TEMPS OF +16C/+17C AGAIN
SUPPORTING WIDESPREAD HIGHS IN THE UPPER 80S/LOWER 90S GIVEN WHAT
SHOULD BE A DECENT AMOUNT OF SUNSHINE. WHILE BOTH THE GFS AND ECMWF
BOTH SPIT OUT SOME LIGHT QPF ACROSS THE AREA PRIOR TO THE DEPARTURE
OF THE LOW LEVEL TROUGH...BELIEVE THAT THIS IS OVERDONE GIVEN ONLY
WEAK LINGERING FORCING AND FAIRLY WARM MID LEVEL TEMPS...WHICH
SHOULD HELP TO KEEP ANY PRECIP ISOLATED IN COVERAGE AT BEST. HAVE
THEREFORE KEPT POPS AT THE VERY LOW END OF THE SLIGHT CHANCE RANGE
OR BELOW ON MONDAY.

MONDAY NIGHT...BROAD/FLAT UPPER RIDGING WILL REMAIN INTACT ACROSS
MUCH OF THE AREA...WHILE A SLOW MOVING COLD FRONTAL BOUNDARY OVER
CENTRAL ONTARIO PROVINCE SAGS SOUTHWARD INTO THE UPPER LAKES AND
SOUTHERN ONTARIO. WHILE I CANNOT TOTALLY RULE OUT SOME ASSOCIATED
ISOLATED CONVECTION SNEAKING INTO THE SAINT LAWRENCE VALLEY TOWARD
DAYBREAK ON TUESDAY...IT DOES APPEAR THAT THE FRONT WILL REMAIN FAR
ENOUGH TO OUR NORTH AND THAT WE WILL REMAIN CAPPED ENOUGH FOR MAINLY
DRY WEATHER TO CONTINUE AREAWIDE. WITH NO AIRMASS CHANGE AND AN
INCREASING SOUTHWESTERLY LOW LEVEL FLOW EXPECTED WITH TIME IN
RESPONSE TO THE APPROACHING FRONT...EXPECT DOWNRIGHT SULTRY
TEMPERATURES WITH OVERNIGHT LOWS RANGING FROM THE MID AND UPPER 60S
ACROSS INTERIOR SECTIONS...TO THE LOWER 70S ACROSS THE LAKE PLAINS.

ON TUESDAY...THE AFOREMENTIONED FRONT WILL CONTINUE TO SLOWLY SAG
SOUTH TOWARD OUR REGION...WITH NOTABLE TIMING DIFFERENCES SEEN
AMONGST THE VARIOUS GUIDANCE PACKAGES. THE 00Z NAM IS AN EXTREMELY
FAST OUTLIER THAT BRINGS THE FRONT COMPLETELY THROUGH THE AREA BY
THE END OF THE DAY...WHICH SEEMS HIGHLY UNLIKELY GIVEN ITS
NEAR-PARALLEL ORIENTATION TO THE UPPER LEVEL FLOW...NOT TO MENTION
THE PROPENSITY FOR SUCH BOUNDARIES TO GET HUNG UP ACROSS THE LOWER
LAKES AT THIS TIME OF YEAR. FOR THIS REASON...HAVE COMPLETELY
DISREGARDED THIS SOLUTION. OF THE REMAINING GUIDANCE...THE GFS
REMAINS A BIT ON THE FASTER SIDE THOUGH NOT AS FAST AS ITS PREVIOUS
RUNS...BRINGING THE BOUNDARY INTO NORTHERN NEW YORK/LAKE ONTARIO BY
THE END OF THE DAY...WHICH IS CLOSE ENOUGH TO GENERATE SOME
CONVECTION ACROSS BOTH THE NORTH COUNTRY AND NIAGARA/ORLEANS
COUNTIES. MEANWHILE...THE VERY CONSISTENT ECMWF REMAINS A TOUCH
SLOWER THAN THE GFS AND ONLY BRINGS A RISK OF CONVECTION INTO THE
NORTH COUNTRY...WITH THE 00Z GEM GLOBAL A BIT SLOWER STILL. AT THIS
JUNCTURE...FEEL A COMPROMISE BETWEEN THE GFS/ECMWF REPRESENTS THE
MOST PLAUSIBLE SCENARIO...WHICH WOULD BRING AT LEAST A LOW TO MODEST
CHANCE OF CONVECTION TO LAKE ONTARIO AND THE NORTH COUNTRY BY LATE
IN THE DAY.

FURTHER TO THE SOUTH...CONDITIONS SHOULD REMAIN DRY THROUGH THE DAY
ON TUESDAY...THANKS TO BOTH GREATER DISTANCE FROM THE FRONT AND
STRONG MID LEVEL CAPPING...AS EVEN HOTTER AIR RIDES EAST ALONG THE
PERIPHERY OF THE MAIN UPPER LEVEL RIDGE. A CONSENSUS OF THE
GFS/GEM/ECMWF SUPPORTS 850 MB TEMPS RISING TO THE +20/+21C RANGE
AREAWIDE DURING THE COURSE OF TUESDAY...AND THIS COUPLED WITH GOOD
MIXING AND A DECENT AMOUNT OF SUN WILL LIKELY RESULT IN A REAL
SCORCHER OF A DAY SOUTH OF LAKE ONTARIO. AT THIS POINT...WIDESPREAD
HIGHS IN THE LOWER TO MID 90S APPEAR TO BE A SOLID BET...WITH UPPER
90S NOT AT ALL OUT OF THE QUESTION FOR THE NORMAL HOT SPOTS IN
INTERIOR PORTIONS OF OUR CWA. COUPLED WITH DEWPOINTS IN THE MID TO
UPPER 60S...SOME LOCATIONS SOUTH OF LAKE ONTARIO COULD SEE APPARENT
TEMPERATURES REACHING THE 100 DEGREE MARK TUESDAY AFTERNOON...WHICH
WOULD NECESSITATE THE ISSUANCE OF A HEAT ADVISORY. AS IT REMAINS FAR
TOO EARLY FOR THAT...FOR NOW WILL JUST MENTION THIS POTENTIAL IN THE
HWO. EAST OF LAKE ONTARIO...SOMEWHAT GREATER AMOUNTS OF CLOUD COVER
WILL LIKELY HELP KEEP TEMPS A LITTLE COOLER...THOUGH IT SHOULD STILL
BE UNCOMFORTABLY HOT EVEN THERE WITH HIGHS IN THE UPPER 80S TO LOWER
90S.

TUESDAY NIGHT AND WEDNESDAY...THE COLD FRONT WILL SLOWLY SAG SOUTH
ACROSS THE REGION...BRINGING A RISK OF CONVECTION TO THE ENTIRE
CWA...ALONG WITH THE POTENTIAL FOR LOCALLY HEAVY RAINFALL GIVEN
PRECIPITABLE WATER VALUES IN THE VICINITY OF AROUND 2 INCHES. AT
THIS JUNCTURE...THE TIMING OF THIS BOUNDARY REMAINS AN ISSUE WITH
THE GFS REMAINING THE FASTEST...THE CANADIAN THE SLOWEST...AND THE
ECMWF IN THE MIDDLE...WITH FROPA TIMES RANGING BETWEEN EARLY TO MID
WEDNESDAY MORNING AND WEDNESDAY AFTERNOON. GIVEN THAT THIS FRONT
APPEARS TO BE ANAFRONTAL WITH MOST OF ITS PRECIP FALLING BEHIND THE
ACTUAL SURFACE BOUNDARY...THIS MEANS THAT ANY ASSOCIATED CONVECTION
COULD END AS EARLY AS SOMETIME WEDNESDAY MORNING...OR AS LATE AS THE
END OF THE DAY WEDNESDAY.

GIVEN THE CONTINUED UNCERTAINTIES IN TIMING AND THE AFOREMENTIONED
NEAR-PARALLEL ORIENTATION OF THE FRONT TO THE UPPER FLOW...FEEL IT
IS BEST TO SLOW DOWN THE TIMING OF THIS FRONT AND ITS ASSOCIATED
CONVECTION A BIT FROM THE PREVIOUS FORECAST...FAVORING A COMPROMISE
SOLUTION ALONG THE LINES OF THE ECMWF. AS A RESULT...CHANCES FOR
CONVECTION WILL BE IN PLACE FROM TUESDAY NIGHT THROUGH WEDNESDAY
MORNING ACROSS THE ENTIRE AREA...BEFORE DIMINISHING FROM NORTH TO
SOUTH DURING THE COURSE OF WEDNESDAY AFTERNOON. TEMPERATURE-WISE...
EXPECT ANOTHER SULTRY NIGHT IN ADVANCE OF THE FRONT TUESDAY NIGHT
WITH LOWS AGAIN RANGING FROM THE UPPER 60S TO LOWER 70S...FOLLOWED
BY SOMEWHAT COOLER HIGHS IN THE UPPER 70S TO MID 80S ON WEDNESDAY
GIVEN THE PASSAGE OF THE FRONT AND ITS ASSOCIATED CLOUD COVER/PRECIP.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
SIMPLY PUT...SPRAWLING CANADIAN HIGH PRESSURE WILL BUILD SOUTHEAST
ACROSS THE GREAT LAKES AND NORTHEAST DURING THIS PERIOD...BRINGING A
RETURN TO DRY WEATHER ALONG WITH A COOLER AND NOTICEABLY LESS HUMID
AIRMASS.

IN TERMS OF ACTUAL TEMPERATURES...EXPECT DAILY HIGHS TO FALL BACK
INTO THE MID 70S TO LOWER 80S FOR BOTH THURSDAY AND FRIDAY...BEFORE
WARMING BACK INTO THE LOWER TO MID 80S ON SATURDAY AS WARMING
COMMENCES ALOFT. MEANWHILE...NIGHTTIME LOWS WILL RANGE IN THE MID
50S TO LOWER 60S ALL THREE NIGHTS. HUMIDITY LEVELS WILL ALSO BE MUCH
MORE COMFORTABLE...WITH DEWPOINTS REMAINING IN THE MID TO UPPER 50S
DURING THE BULK OF THE PERIOD.

&&

.AVIATION /15Z SUNDAY THROUGH THURSDAY/...
AN AREA OF SHOWERS WILL CONTINUE TO MOVE EAST ACROSS THE REGION
THROUGH EARLY AFTERNOON. THUNDERSTORM COVERAGE IS VERY SPARSE
RIGHT NOW WITH JUST SOME STRIKES NEAR THE PA SATE LINE WHICH WILL
IMPACT KJHW FOR THE NEXT HOUR OR TWO. THIS AFTERNOON WITH SOME
LIMITED DAYTIME HEATING EXPECT SCATTERED STORMS TO DEVELOP ONCE
AGAIN...MAINLY ACROSS THE SOUTHERN TIER INTO THE FINGER LAKES AND
CENTRAL NY. EXPECT MAINLY VFR AND MVFR CONDITIONS MOST OF THE TIME
IN THE LIGHT RAIN...BUT ANY EMBEDDED THUNDERSTORMS WILL PRODUCE
LOCALIZED IFR.

AFTERWARD...EXPECT A GENERAL CLEARING TREND FROM WEST TO EAST
LATE THIS AFTERNOON AND EVENING. THIS SHOULD RESULT IN MAINLY VFR
CONDITIONS...BUT THERE WILL BE AN INCREASING CHANCE FOR FOG
OVERNIGHT. THE COMBINATION OF LIGHT WINDS AND LINGERING BOUNDARY
LAYER MOISTURE MAY RESULT IN FAIRLY WIDESPREAD FOG. WINDS MAY
LIMIT HOW LOW VSBY DROPS AT BUF/IAG/ROC/ART...BUT DENSE FOG MAY
DEVELOP AT JHW...IN A RELATIVELY LIGHT FLOW.

OUTLOOK...
MONDAY AND TUESDAY...MAINLY VFR.
TUESDAY NIGHT...AREAS OF MVFR IN SCATTERED -SHRA/-TSRA.
WEDNESDAY...BECOMING VFR.
THURSDAY...VFR.

&&

.MARINE...
HIGH PRESSURE WILL REMAIN ANCHORED ALONG THE MID ATLANTIC COAST
THROUGH EARLY NEXT WEEK. MEANWHILE A WEAK TROUGH WILL APPROACH THE
LOWER LAKES TODAY AND ALLOW SOUTHWEST WINDS TO INCREASE
SOMEWHAT TO THE 10-15 KNOT RANGE...WITH THE STRONGEST WINDS ON LAKE
ERIE. EXPECT CONDITIONS TO REMAIN BELOW SMALL CRAFT CRITERIA...BUT
WAVES MAY GET A LITTLE CHOPPY ON LAKE ERIE.

A RIDGE OF HIGH PRESSURE WILL NOSE INTO THE LOWER LAKES MONDAY WITH
RELATIVELY LIGHT WINDS. SOUTHWEST WINDS WILL PICK UP AGAIN TUESDAY
AHEAD OF A STRONGER COLD FRONT...ESPECIALLY ON LAKE ERIE WHERE
CONDITIONS MAY APPROACH SMALL CRAFT ADVISORY CRITERIA.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...APFFEL
NEAR TERM...APFFEL/HITCHCOCK
SHORT TERM...JJR
LONG TERM...JJR
AVIATION...APFFEL/HITCHCOCK
MARINE...APFFEL/JJR
Hazardous weather outlook, Jul 15, 5:06 AM EDT, 6 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
506 AM EDT SUN JUL 15 2012

NYZ012>014-019>021-085-160915-
WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-
SOUTHERN ERIE-
506 AM EDT SUN JUL 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

SLOW MOVING THUNDERSTORMS IN A VERY HUMID AIRMASS WILL HAVE THE
POTENTIAL TO PRODUCE LOCALIZED AREAS OF HEAVY RAIN TODAY. WHILE
BASIN AVERAGE RAINFALL AMOUNTS WILL BE UNDER A HALF INCH...LOCALIZED
RAINFALL AMOUNTS OF AS MUCH AS TWO INCHES WILL BE POSSIBLE WITHIN
THE CORES OF ANY STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

WITH A HOT AIRMASS IN PLACE...DAYTIME TEMPERATURES ARE EXPECTED
TO CLIMB INTO THE LOWER TO MID 90S ON TUESDAY. COUPLED WITH
DEWPOINTS IN THE MID TO UPPER 60S...THIS WILL RESULT IN HEAT INDEX
VALUES NEARING OR POSSIBLY EVEN REACHING 100 DEGREES IN SOME
LOCATIONS TUESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ001>005-010-011-160915-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-NORTHERN ERIE-GENESEE-
506 AM EDT SUN JUL 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

WITH A HOT AIRMASS IN PLACE...DAYTIME TEMPERATURES ARE EXPECTED
TO CLIMB INTO THE LOWER TO MID 90S ON TUESDAY. COUPLED WITH
DEWPOINTS IN THE MID TO UPPER 60S...THIS WILL RESULT IN HEAT INDEX
VALUES NEARING OR POSSIBLY EVEN REACHING 100 DEGREES IN SOME
LOCATIONS TUESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ006>008-160915-
OSWEGO-JEFFERSON-LEWIS-
506 AM EDT SUN JUL 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-160915-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
506 AM EDT SUN JUL 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

JJR

In the hours before

Special weather statement, Jul 15, 8:36 AM EDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
836 AM EDT SUN JUL 15 2012

NYZ004-014-151330-
ONTARIO NY-WAYNE NY-
836 AM EDT SUN JUL 15 2012

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 833 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN.  THIS
  STORM WAS LOCATED NEAR CANANDAIGUA...AND MOVING EAST AT 30 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  GENEVA...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!

THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.

LAT...LON 4272 7735 4290 7744 4308 7675 4302 7675
      4300 7695 4276 7697 4276 7731

AR
Special weather statement, Jul 15, 9:04 AM EDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
904 AM EDT SUN JUL 15 2012

NYZ004-014-151330-
ONTARIO NY-WAYNE NY-
904 AM EDT SUN JUL 15 2012

...A THUNDERSTORM WITH HEAVY RAIN MOVING INTO THE AREA...

* AT 903 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN.  THIS
  STORM WAS LOCATED OVER ONTARIO COUNTY...AND MOVING EAST AT 30 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  GENEVA...
  GORHAM...
  COTTAGE CITY...

OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!

THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.

LAT...LON 4272 7735 4290 7744 4308 7675 4302 7675
      4300 7695 4276 7697 4276 7731

AR
Special weather statement, Jul 15, 9:05 AM EDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
905 AM EDT SUN JUL 15 2012

NYZ004-014-151330-
ONTARIO NY-WAYNE NY-
905 AM EDT SUN JUL 15 2012

...A THUNDERSTORM WITH HEAVY RAIN MOVING THROUGH THE AREA...

* AT 903 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN.  THIS
  STORM WAS LOCATED OVER ONTARIO COUNTY...AND MOVING EAST AT 30 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  GENEVA...
  GORHAM...
  COTTAGE CITY...

OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!

THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.

LAT...LON 4272 7735 4290 7744 4308 7675 4302 7675
      4300 7695 4276 7697 4276 7731

AR
Special weather statement, Jul 15, 10:24 AM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1024 AM EDT SUN JUL 15 2012

NYZ019-151515-
CHAUTAUQUA NY-
1024 AM EDT SUN JUL 15 2012

...STRONG THUNDERSTORM MOVING INTO CHAUTAUQUA COUNTY...

* AT 1015 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  THUNDERSTORM PRODUCING VERY HEAVY RAIN. THIS STORM WAS LOCATED
  NEAR FINDLEY LAKE...AND MOVING EAST AT 25 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  SHERMAN...
  RIPLEY...
  CHAUTAUQUA LAKE...
  MAYVILLE...
  JAMESTOWN...

THIS STORM WILL PRODUCE VERY HEAVY RAIN...AND COULD CAUSE LOCALIZED
PONDING OF WATER IN POOR DRAINAGE AREAS AND RISES ON SMALL STREAMS.

LAT...LON 4227 7976 4242 7916 4207 7916 4202 7976
      4226 7977

HITCHCOCK
Special weather statement, Jul 15, 11:29 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1129 AM EDT SUN JUL 15 2012

NYZ019-020-151600-
CATTARAUGUS NY-CHAUTAUQUA NY-
1129 AM EDT SUN JUL 15 2012

...A THUNDERSTORM WITH GUSTY WINDS AND HEAVY RAIN...

* AT 1119 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  THUNDERSTORM CAPABLE OF PRODUCING GUSTY WINDS UP TO 35 MPH...AND
  VERY HEAVY RAIN.  THIS STORM WAS LOCATED NEAR FALCONER...AND MOVING
  EAST AT 30 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  GERRY...
  ELLINGTON...
  CONEWANGO...
  CHERRY CREEK...
  RANDOLPH...
  SALAMANCA...

THIS STORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...AND COULD CAUSE
LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.

LAT...LON 4233 7860 4204 7858 4208 7936 4224 7936

AR

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 8:36 AM EDTSpecial Weather StatementBUFOntario54 min
Jul 15, 8:51 AM EDTAreal Flood AdvisoryBUFOntario2 hr
Jul 15, 9:04 AM EDTSpecial Weather StatementBUFOntario26 min
Jul 15, 9:05 AM EDTSpecial Weather StatementBUFOntario25 min
Jul 15, 10:24 AM EDTSpecial Weather StatementBUFChautauqua51 min

Nearby

Special Weather Statements in New York, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.